What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 4:22 PM MST, 1 hour 43 minutes earlier. Its key messages:
- Warm and breezy today with highs around 90 and winds from the south around 15-30 mph.
- Severe storms remain forecast this afternoon and evening. Hail is forecast to be the initial threat, followed by damaging wind gusts. A tornado may be possible early in the event.
- There is a concern of flooding in the northeastern CWA late this evening into Tuesday morning.
- May see scattered storms each afternoon/evening after Tuesday with the better chances being Thursday and Saturday evenings.
Area forecast discussion, Jun 2, 4:22 PM MST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
522 PM MDT Mon Jun 2 2025
.KEY MESSAGES...
- Warm and breezy today with highs around 90 and winds from the
south around 15-30 mph.
- Severe storms remain forecast this afternoon and evening. Hail
is forecast to be the initial threat, followed by damaging
wind gusts. A tornado may be possible early in the event.
- There is a concern of flooding in the northeastern CWA late
this evening into Tuesday morning.
- May see scattered storms each afternoon/evening after Tuesday
with the better chances being Thursday and Saturday evenings.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1139 AM MDT Mon Jun 2 2025
Currently, a dryline has set up over our Colorado counties with the
western portions of Kit Carson and Cheyenne counties seeing dew
points in the mid 50s while at the CO/KS state line, dewpoints are
around 60. This dryline stretches to the north, west of Yuma
proper and then angles to the northeast through LBF's area. The
cold front and low are making their way down from the northern
Rockies. We will continue to see south-southwesterly winds. Due
to the moving over the southern Rockies, this will be moist warm
air, making today feel more muggy than the High Plains usually
is. High temperatures are expected to warm into the low to mid
90s with heat indices mirroring the air temperatures.
Starting around 21-23Z today, two areas of convection are expected
to start firing. The southern area, according to CAMs, look to be
more disorganized as they fire off the dryline. The southern section
looks to fire in far eastern Colorado south of I-70. Competing
updrafts look to limit the severe potential as much as can be
expected with 4,500+ J/kg of MUCAPE. Without competing updrafts, 1.5-
2" hail would be briefly possible as the storms are fairly young
near the KS/CO state line. There is a slim (~1%) chance a tornado
would form, but hodographs are not very supportive of
tornadogenesis. If there are competing updraft (65% chance), and as
storms mature and use up their initial CAPE, the hail threat will
wane, but not disappear, and winds would become the main threat.
CAMs are showing the southern storms will eventually develop
into a QLCS, which is where the main wind threat will come from.
There is a 30-50% chance this line will form in the
southeastern portions of the CWA, where the SPC enhanced risk
is, in which case winds around 80 kts would be possible.
The northern sector of storms will fire along the dryline along and
north of Yuma county. This sector of storms is expected to fire
about an hour or so after the southern storms fire. By this time,
the dryline is expected to be more northeast oriented. For a
visual representation, see out DSS packet. Similar to the
southern sector, 2" hail is possible early in the line's life-
cycle, with wind and flooding becoming the hazards as the storm
matures. Worst case scenario (~5% chance), a supercell near the
Tri-State border fires 30-45 minutes before the rest of the
line and could produce 2.5 inch hail. There is a 60% chance this
line of storms will mature mostly north of the GLD CWA. Around
1-3Z, the aforementioned cold front will push in from the
northwest and shove the line of storms into the northeastern
portions of the CWA. There is a 10% chance this line forms
across our Nebraska counties, which could lead to 2-3+ inches of
rain falling very quickly causing flash flooding issues early
on in the event. For a glimpse at some of the environmental
parameters that support flooding, we look to have PWATS around
1.5 inch, with mid/low RHs ranging from 50-70% ahead of the
storms, with a moist, deep melting layer. The moist, deep
melting layer will be found across all of the area, which
supports a SPLASHy (Storms Producing Large Amounts of Small
Hail) environment, so be aware for accumulating small hail.
The severe threat looks to end around 3-4Z as the main forcing
leaves the CWA. However, efficient rain producing storms are
expected to continue all night, into Tuesday morning. This increases
the potential for flooding overnight Monday.
Tomorrow morning, as the low leaves the area to the southeast,
the rain is expected to wane in the mid-day to mid-afternoon.
Cloud cover will slowly clear out as the northwesterly winds
assist. Temperatures look to be capped in the mid 60s tomorrow.
Winds in the morning could gust up around 35 kts, and gradually
slow to around 25 kts in the afternoon.
We could see some light showers Tuesday evening over the
southern half of the CWA. Overnight, partly cloudy skies will
keep our temperatures in the upper 40s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 1139 AM MDT Mon Jun 2 2025
In the long-term, we can expect to see another two fairly strong
lows impacting the region over the next week with a generally
unsettled pattern between the lows. The first low looks to move into
the area Thursday afternoon/evening. Our lofted moisture does not
appear to be removed from the area before this low, and southerly
winds will help keep temperatures somewhat warm. This will provide
the ingredients needed for storms, and as the low sweeps through,
shear will increase and give us at least a 5-10% chance of severe
weather. The next best chance at severe storms looks to be over the
weekend as another low, albeit much weaker than the earlier low,
will move through the area.
Temperatures will slowly warm through the period, by the
weekend, temperatures look to warm into the mid 80s.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 513 PM MDT Mon Jun 2 2025
At the time of this writing (~23Z), storms have begun to move
into the forecast area from the south. Thunderstorm activity is
expected to continue through the evening hours and into the
evening. Ceilings will fall to IFR as showers and storms
continue overnight. Winds shift overnight as well, veering to be
out of the north while maintaining strength of 20 knots gusting
to 35. As showers finally begin to move out late morning
Tuesday, ceilings will lift up to MVFR and winds will slowly die
down through the afternoon and evening hours.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...CA
LONG TERM...CA
AVIATION...ABR
Hazardous weather outlook, Jun 2, 12:02 PM MST, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
102 PM MDT Mon Jun 2 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031915-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
102 PM MDT Mon Jun 2 2025 /202 PM CDT Mon Jun 2 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Today, there is a 20 to 40% chance for severe storms during the
afternoon and evening hours. Large hail, damaging wind gusts, and a
brief tornado look to be the main threats.
This afternoon through tonight, flash flooding may occur in low
lying areas due to repeated rounds of moderate to heavy rainfall.
Locations northeast of Benkelman, NE, Oberlin, KS, and Norton, KS
are most favored for this to occur.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
Tuesday morning, flooding remains a concern if showers and storms
manage to continue through the morning.
There are chances for severe thunderstorms through the week, with
low confidence on which days may see severe thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter reports are highly encouraged!
In the hours before
Local storm report, Jun 2, 5:50 PM MST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
650 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Dust Storm Saint Francis 39.77N 101.80W
06/02/2025 Cheyenne KS Law Enforcement
reported visibility of two tenths of a mile.
&&
JTLLocal storm report, Jun 2, 5:56 PM MST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
656 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Gst 7 N Bird City 39.84N 101.53W
06/02/2025 E70 MPH Cheyenne KS Trained Spotter
Trained spotter estimates 60-70 mph wind
gust.
&&
KAKLocal storm report, Jun 2, 5:57 PM MST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
657 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Dust Storm 7 N Bird City 39.84N 101.53W
06/02/2025 Cheyenne KS Trained Spotter
Spotter reports near zero visibility in dust
for 3 to 5 mins.
&&
KAKLocal storm report, Jun 2, 5:58 PM MST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
658 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Dust Storm Menlo 39.36N 100.72W
06/02/2025 Thomas KS Trained Spotter
visibility of a .1 of a mile.
&&
JTLLocal storm report, Jun 2, 6:01 PM MST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
701 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Gst 3 NNW Wheeler 39.80N 101.74W
06/02/2025 M62 MPH Cheyenne KS Mesonet
AWN site 1730 Rd Q reports 62 mph wind gust.
&&
KAKLocal storm report, Jun 2, 6:05 PM MST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
705 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM Dust Storm 4 WNW Hoxie 39.38N 100.52W
06/02/2025 Sheridan KS Law Enforcement
100 yard visibility in the dust, lasting for
a tenth of a mile.
&&
JTL